MAUDE Adverse Event Report: BECTON DICKINSON CANNULA INTERLINK VIAL ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON CANNULA INTERLINK VIAL ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303367
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #303367 batch # 4305196 it was reported by customer that the cannulas breaking/snapping when prepping meds.Verbatim: cannulas breaking/snapping when prepping meds.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.An issue was reported involving cannulas breaking during medication preparation.To support the investigation, five samples and one photograph were submitted for evaluation by the quality team.Of the five samples, four were received without packaging blisters, while one was enclosed in a sealed blister pack.A visual inspection was conducted on all samples.Two exhibited complete separation of the plastic needle at the junction with the needle hub, while two others showed visible cracks in the same area.The sample in the sealed blister pack was examined under 30x magnification, and no defects or abnormalities were observed.The accompanying photograph depicted four of the submitted samples.A device history record (dhr) review was completed for material number 303367, lot 4305196.The review found no quality issues or related notifications during the production of this lot.All manufacturing processes and final inspections were performed in accordance with specification requirements.Process assessments did not identify any specific stage that could have contributed to the observed damage.Additionally, interviews with associates revealed no prior observations of this condition.Based on the investigation and analysis of the returned samples, the customer-reported issue has been confirmed.

Brand Name
CANNULA INTERLINK VIAL ACCESS
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22053396
Report Number1911916-2025-00359
Device Sequence Number5228820
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public(01)00382903033676(11)241031(17)291231(10)4305196
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303367
Device Lot Number4305196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown